Alert archive / Arizona / Flash Flood Watches in 2006
Flash Flood Watch 8, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Sep 12, 2006, 12:02 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2006, 12:02 PM MST (19:02 UTC)
- Expired
- Sep 13, 2006, 12:18 AM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 12, 8:55 AM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 12, 8:55 AM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 855 AM MST TUE SEP 12 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER NORTHERN BAJA WILL MOVE NORTHEAST ACROSS SOUTHEAST ARIZONA THROUGH WEDNESDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. AS THE LOW PRESSURE SYSTEM SLOWLY DEPARTS THE AREA STARTING THURSDAY...MUCH DRIER AIR WILL OVERSPREAD SOUTHEAST ARIZONA BY THIS WEEKEND. && .DISCUSSION...ACTIVE MORNING ALREADY UNDERWAY WITH KEMX WSR-88D DETECTING SCATTERED THUNDERSTORM ACTIVITY GENERALLY ON A LINE FROM TUCSON EASTWARD. THESE THUNDERSTORMS ARE DEVELOPING IN SOUTHERLY FLOW ALOFT IN AN AREA OF STRONG DIVERGENCE EAST OF THE CLOSED MID/UPR LOW NOW ACROSS SWRN AZ/NRN MEXICO. 12Z KTUS SOUNDING SHOWS PW VALUES AROUND ONE INCH AS THE LOWER LEVELS ARE STILL RELATIVELY DRY. HOWEVER...WE EXPECT THE PW TO INCREASE THROUGH THE DAY AS SOUTHEAST LOW LEVEL FLOW CONTINUES TO TRANSPORT MORE MOISTURE NORTH FROM MEXICO. THE SOUNDING IS FAVORABLE FOR ADDITIONAL DEVELOPMENT OF THUNDERSTORMS WITH MODIFIED SOUNDING YIELDING A CAPE OF 1300 J/KG WITH A TEMP OF 93F AND DEWPOINT OF 55F. GIVEN THE STRONG UPDRAFTS EXPECTED AND 30-40KTS OF 0-6KM SHEAR TODAY SOME OF THESE STORMS SHOULD BE SEVERE WITH STRONG WINDS AND LARGE HAIL. WE WILL BE RELEASING A SPECIAL 18Z SOUNDING TODAY TO MONITOR THE INCREASE IN LOW LEVEL MOISTURE. GIVEN THE NATURE THIS MORNING FOR THE STORMS TO BE TRAINING IN THE SOUTHERLY FLOW ALOFT FROM TUCSON EASTWARD...THE SLOW EASTWARD MOVEMENT OF THIS MID/UPR LEVEL LOW AND THE ANTICIPATED INCREASE IN MOISTURE WE ARE CONSIDERING ISSUING A FLASH FLOOD WATCH FOR PORTIONS OF THE CWA LATER THIS MORNING. HOWEVER...ONCE AGAIN THE LOWER LEVEL MOISTURE AND PW INCREASE IS CRUCIAL FOR THE DEVELOPMENT OF WIDESPREAD HEAVY RAINFALL. WE PREFER TO WAIT UNTIL THE 18Z SOUNDING COMES IN TO GET A BETTER HANDLE ON THIS. THE MID/UPR LEVEL LOW WILL CONTINUE TO IMPACT SOUTHEAST ARIZONA DURING THE DAY WEDNESDAY WITH A CONTINUATION OF SHOWERS AND THUNDERSTORMS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 12, 8:50 AM MST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 850 AM MST TUE SEP 12 2006 AZZ019-029-030-033>035-130700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 850 AM MST TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING AS WEAK LOW PRESSURE OVER NORTHERN BAJA FEEDS MONSOON MOISTURE BACK INTO THE REGION. WITH THE STORMS MOVING NORTH AT 20 MPH... THE RISK OF FLASH FLOODING WILL INITIALLY BE RATHER LOW...ALTHOUGH SOME MINOR STREET AND WASH FLOODING IS POSSIBLE. HOWEVER AS THE STORMS BECOME MORE NUMEROUS AND BEGIN TO MOVE REPEATEDLY OVER THE SAME AREAS LATER TODAY AND TONIGHT...TOTAL RAINFALL COULD EXCEED ONE INCH IN SOME AREAS. THE AREA WILL BE MONITORED FOR A POSSIBLE FLASH FLOOD WATCH LATER TODAY. IN ADDITION...THERE IS A RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING...WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEPENDING ON THE AMOUNT OF SUNSHINE...ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE ON WEDNESDAY BEFORE A SIGNIFICANT DRYING TREND TAKES PLACE BY THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-130700- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 850 AM MST TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP AROUND NOON...AND WILL INCREASE IN BOTH COVERAGE AND INTENSITY BY THIS EVENING. BECAUSE SOUTH CENTRAL ARIZONA IS CLOSER TO WEAK LOW PRESSURE OVER NORTHERN BAJA...THE STORMS WILL MOVE NORTHWEST AT ONLY 10 MPH. THIS COULD LEAD TO 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME OVER CENTRAL AND WESTERN PIMA COUNTY. THE AREA WILL BE MONITORED FOR A POSSIBLE FLASH FLOOD WATCH LATER TODAY. IN ADDITION...THERE IS A RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING...WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEPENDING ON THE AMOUNT OF SUNSHINE...ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE ON WEDNESDAY BEFORE A SIGNIFICANT DRYING TREND TAKES PLACE BY THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
In the hours before
Local storm report, Sep 12, 11:26 AM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1126 AM MST TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD 8 SE BENSON 31.88N 110.21W
09/12/2006 COCHISE AZ LAW ENFORCEMENT
TRUCK STRUCK IN RISING WATER IN SAINT DAVID. SWIFT WATER
RESCUE REQUIRED.
&&
EVANSLocal storm report, Sep 12, 11:46 AM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
1146 AM MST TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD 8 SE BENSON 31.88N 110.21W
09/12/2006 COCHISE AZ LAW ENFORCEMENT
TRUCK STUCK IN RISING WATER IN SAINT DAVID. SWIFT WATER
RESCUE REQUIRED.
&&
EVANSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:33 PM MST | Flash Flood Warning | TWC | Cochise | 27 min |
| Sep 12, 10:38 AM MST | Flash Flood Warning | TWC | Cochise | 7 min |
| Sep 12, 12:41 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 4 min |
| Sep 12, 1:02 PM MST | Flash Flood Warning | TWC | Cochise, Graham | |
| Sep 12, 1:42 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 min |
| Sep 12, 1:45 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
| Sep 12, 3:07 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 38 min |
| Sep 12, 3:40 PM MST | Severe Thunderstorm Warning | TWC | Graham | 31 min |
| Sep 12, 4:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 64 min |
Nearby
Flash Flood Watches in Arizona, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.